Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 38, NWS Houston/Galveston, TX

March 20, 20125 counties in Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 20, 2012, 5:38 AM CDT for 5 counties in Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 20, 2012, 5:38 AM CDT (10:38 UTC)
Expired
Mar 20, 2012, 6:30 AM CDT
In force
52 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Austin County, TX, Colorado County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 116 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 20, 12:48 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2851 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WUUS54 KHGX 201038
SVRHGX
TXC015-089-473-477-481-201130-
/O.NEW.KHGX.SV.W.0038.120320T1038Z-120320T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
538 AM CDT TUE MAR 20 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AUSTIN COUNTY IN SOUTHEAST TEXAS...
  EASTERN COLORADO COUNTY IN SOUTHEAST TEXAS...
  SOUTHWESTERN WALLER COUNTY IN SOUTHEAST TEXAS...
  SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEAST TEXAS...
  NORTHERN WHARTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 630 AM CDT

* AT 533 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 14 MILES WEST OF BELLVILLE TO 10 MILES NORTHWEST OF EAGLE LAKE
  TO 15 MILES SOUTHWEST OF EAGLE LAKE...OR ALONG A LINE EXTENDING
  FROM 14 MILES WEST OF BELLVILLE TO 7 MILES EAST OF COLUMBUS TO 15
  MILES SOUTHWEST OF EAGLE LAKE...AND MOVING EAST AT 45 MPH.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
  LIMITED TO WALLIS...SEALY AND EAST BERNARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CDT FOR THE 
WARNED AREA.

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2970 9646 3000 9653 3019 9618 2987 9603
      2960 9605 2960 9608 2957 9605 2946 9606
      2935 9658
TIME...MOT...LOC 1037Z 276DEG 40KT 2993 9644 2969 9638
          2942 9645

$$
2 follow-up statements
529 
WWUS54 KHGX 201053
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
553 AM CDT TUE MAR 20 2012

TXC015-089-473-477-481-201130-
/O.CON.KHGX.SV.W.0038.000000T0000Z-120320T1130Z/
WALLER TX-WASHINGTON TX-WHARTON TX-AUSTIN TX-COLORADO TX-
553 AM CDT TUE MAR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR COLORADO...AUSTIN...WHARTON...WASHINGTON AND WALLER COUNTIES...

AT 547 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BELLVILLE TO 8 MILES NORTHEAST OF EAGLE LAKE TO
NADA...OR ALONG A LINE EXTENDING FROM BELLVILLE TO 8 MILES NORTHEAST
OF EAGLE LAKE TO 12 MILES SOUTH OF EAGLE LAKE...MOVING EAST AT 45
MPH.

AT APPROXIMATELY 540 AM CDT...THERE WERE REPORTS OF DOWNED TREES 
JUST SOUTH OF WEIMAR...OR OFF OF FM 155.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEALY...SAN FELIPE...WALLIS AND EAST BERNARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

&&

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CDT.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2970 9646 3000 9653 3019 9618 2987 9603
      2960 9605 2960 9608 2957 9605 2946 9606
      2935 9658
TIME...MOT...LOC 1051Z 276DEG 40KT 2991 9626 2967 9620
          2940 9627

$$
500 
WWUS54 KHGX 201124
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
624 AM CDT TUE MAR 20 2012

TXC015-089-473-477-481-201134-
/O.EXP.KHGX.SV.W.0038.000000T0000Z-120320T1130Z/
WALLER TX-WASHINGTON TX-WHARTON TX-AUSTIN TX-COLORADO TX-
624 AM CDT TUE MAR 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR COLORADO...AUSTIN...WHARTON...
WASHINGTON AND WALLER COUNTIES WILL EXPIRE AT 630 AM CDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED OR MOVED OUT OF THE
AREA.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CDT.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2970 9646 3000 9653 3019 9618 2987 9603
      2960 9605 2960 9608 2957 9605 2946 9606
      2935 9658
TIME...MOT...LOC 1124Z 276DEG 40KT 2987 9584 2963 9578
          2936 9585

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 4:09 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 20, 4:09 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
409 AM CDT TUE MAR 20 2012

.DISCUSSION...
LINE OF STORMS CURRENTLY ENTERING INTO OUR CWA FROM THE WEST. SO
FAR TIMING HAS BEEN ON TRACK WITH PROGS. AS SUCH NOT REALLY PLAN-
NING ON A WHOLE LOT OF CHANGES TO THE GOING FCST/GRIDS WITH THIS
PACKAGE. STILL LOOKING FOR STRONG/SEVERE STORMS ALONG WITH HEAVY
RAINS TODAY WITH THE INCOMING SQUALL LINE. PRIMARY THREAT SHOULD
BE DAMAGING WINDS BUT HAIL ALSO LIKELY. THE BULK OF THE ACTIVITY
TO TAPER OFF FROM THE WEST LATE THIS EVENING AS EVERYTHING MOVES
OFF TO THE ENE. HOWEVER THE MAIN UPPER LOW RESPONSIBLE FOR THESE
STORMS WILL BE LINGERING IN/AROUND THE RED RIVER THESE NEXT 24HR
OR SO. THIS MIGHT ALLOW FOR ADDITIONAL DEVELOPMENT AS SHORTWAVES
ROTATE AROUND THE BASE OF THE UPPER LOW. THIS COMBINED WITH LEFT-
OVER BOUNDARIES AND DAYTIME HEATING COULD LEAD TO MORE PCPN..AND
PERHAPS SLOWER MOVING PCPN ON WEDS. ATTM NOT A LOT OF CONFIDENCE
WITH KEEPING (OR EXTENDING THE FFA) THROUGH WEDS BUT IT COULD BE
SOMETHING TO KEEP AN EYE ON DEPENDING ON WHAT HAPPENS TODAY.

THINGS EXPECTED TO QUIET DOWN DURING THE LATTER PART OF THE WEEK
AS THIS UPPER LOW FINALLY MOVES OFF THE E/NE AND A RIDGE SETTLES
OVER THE AREA. A SLOWLY DEVELOPING/STRENGTHENING ONSHORE FLOW TO
HELP SE TX SLIP INTO A MORE BENIGN PATTERN OF MODERATE TEMPS/LOW
TO NO POPS THROUGH THE WEEKEND. 41

&&

.MARINE...
STRONG SOUTH TO SOUTHEAST WINDS 18-25G27-35KT HAVE DRIVEN UP THE
SEAS TO 9 TO 12 FEET AND MORE RISES WILL BE POSSIBLE THIS MORNING
BEFORE THE LLJ SHIFTS EAST AND COLD POOL FROM THE LINE OF STORMS
PUSHES A WIND SHIFT INTO MATAGORDA BAY AREA AND THEN THE WESTERN
WATERS LATE THIS MORNING. STRONG TO SEVERE THUNDERSTORMS WILL BE A
CONCERN FOR THE COASTAL WATERS THROUGH EARLY EVENING FROM WEST THIS
MORNING TO EAST LATE AFTERNOON. HAVE EXTENDED THE SCA UNTIL 01Z FOR
MOST OF THE AREA BUT AROUND MATAGORDA BAY WHERE WINDS SHOULD COME
DOWN FIRST. OFFSHORE WATERS SEAS WILL BE VERY SLOW TO COME DOWN WITH
THE LONG SOUTHERLY FETCH...AND THEN WITH THE WINDS COMING BACK UP
TONIGHT IN THE WAKE OF THE FRONT AND NORTHWESTERLY WILL BECOME VERY
ROUGH ACROSS THE UPPER TEXAS COASTAL WATERS. WINDS FINALLY RELAX BY
THURSDAY AND A LIGHT WIND REGIME WILL BE FIRMLY ENTRENCHED THROUGH
SATURDAY.

TIDES HAVE COME UP TO AROUND 3 FEET AND SHOULD CONTINUE AROUND THIS
LEVEL AND MAY CREEP UP A BIT MORE IN THE GALVESTON BAY AREA WITH THE
LONGER AND STRONGER SOUTHERLY FLOW. MAY HAVE SOME MINOR BEACH
FLOODING ISSUES BY MID MORNING THEN SLOWLY RECEDE THIS AFTERNOON.
45

&&

.AVIATION...
LOOKS LIKE THE COLD POOL IS PUSHING THE STORMS EAST JUST SLIGHTLY
FASTER THAN IN CURRENT TAFS SO WILL BE UPDATING SHORTLY TO SHORTEN
THE ARRIVAL TIME BY AN HOUR OR TWO FOR THE HEAVIER RAINS. STRONG
SOUTHEAST TO SOUTH WINDS WILL CONTINUE AHEAD OF THE LINE AND WILL
CARRY LLWS UNTIL THE TSRA PREVAILING ARRIVE IN THE TAF. NOT AS
CONFIDENT AS THE ENDING THE PRECIP THIS AFTERNOON FOR THE IAH-GLS
TERMINALS AS NAM APPEARS SLOWER AND GFS A LITTLE FASTER. FOR NOW
WILL KEEP VCSH IN THROUGH 00Z AND NORTHERN AREAS MAY HAVE SOME
REDEVELOPMENT AS WELL.
45
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      70  54  67  49  78 /  90  50  30  10  10
HOUSTON (IAH)              76  57  68  51  78 /  90  50  40  10  10
GALVESTON (GLS)            76  60  68  61  76 /  90  60  50  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...FORT BEND...
     GRIMES...HARRIS...HOUSTON...JACKSON...MADISON...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

     WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...GALVESTON...LIBERTY...
     MATAGORDA.

GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: GALVESTON BAY...WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 8 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
     60 NM.

&&
Hazardous weather outlook, Mar 20, 5:13 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
513 AM CDT TUE MAR 20 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-211015-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
513 AM CDT TUE MAR 20 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH 6 PM TODAY...
...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SQUALL LINE IS MOVING INTO SOUTHEAST TEXAS FROM THE WEST THIS
MORNING. THE LEADING EDGE OF THE LINE IS EXPECTED TO REACH THE
HIGHWAY 59 CORRIDOR BETWEEN 11 AM AND 1 PM. THE EASTWARD PROGRESS
OF THE SYSTEM MAY THEN SLOW DOWN DURING THE MID AFTERNOON AND
EVENING. DAMAGING WINDS...HAIL...ISOLATED TORNADOES...AND LOCALLY
HEAVY RAINFALL REMAIN POSSIBLE WITH DAMAGING WINDS THE PRIMARY
WEATHER THREAT. THROUGH THIS EVENING...RAINFALL ACCUMULATIONS OF 1
AND 3 INCHES CAN BE EXPECTED WITH ISOLATED AMOUNTS FROM 5 TO 7
INCH AMOUNTS POSSIBLE WHERE TRAINING OF STORMS OCCUR. THE HEAVIEST
RAINFALL IS EXPECTED TO OCCUR GENERALLY NORTH OF THE INTERSTATE 10
CORRIDOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAINFALL REMAINS A POSSIBILITY THROUGH WEDNESDAY MORNING AS A
SERIES OF UPPER LEVEL DISTURBANCES MOVE OVERHEAD. THOUGH
CONSIDERABLE UNCERTAINTY EXISTS AT THIS TIME...WE WILL BE
MONITORING THE POSSIBILITY OF SOME LOCALLY HEAVY RAINFALL ACROSS
EASTERN PARTS OF SOUTHEAST TEXAS AS THE UPPER LEVEL STORM SYSTEM
MEANDERS ACROSS THE CENTRAL AND NORTHERN PARTS OF THE STATE.

IN ADDITION TO OUR LOCAL RAINFALL...CONSIDERABLE RAINFALL AMOUNTS
ARE ALSO EXPECTED OVER NORTH TEXAS INTO MIDWEEK SO RIVER LEVELS
ARE EXPECTED TO RISE AND SHOULD ALSO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.

In the hours before

Special weather statement, Mar 20, 2:24 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
224 AM CDT TUE MAR 20 2012

TXZ195>197-200815-
BRAZOS-BURLESON-WASHINGTON-
224 AM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BASTROP TO
MILANO...MOVING NORTHEAST AT 55 MPH.

WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WELLBORN...QUARRY...
MILLICAN...KURTEN...INDEPENDENCE...CHRIESMAN...WIXON VALLEY...
SNOOK...COLLEGE STATION...CALDWELL...BURTON...AND BRYAN.

RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR ARE POSSIBLE IN
THE STRONGEST STORMS. MINOR FLOODING OF LOW-LYING AREAS AND ROADWAYS
MAY OCCUR.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING
AND DO NOT USE ELECTRICAL APPLIANCES OR A CORDED TELEPHONE A THE
LIGHTNING THREAT HAS PASSED. SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CDT FOR THE
WARNED AREA.

LAT...LON 3057 9696 3074 9662 3070 9656 3074 9647
      3091 9636 3098 9624 3082 9617 3059 9619
      3045 9613 3042 9609 3038 9614 3033 9615
      3009 9664 3014 9666 3014 9677 3016 9680
      3024 9675 3029 9666 3031 9674 3047 9691
TIME...MOT...LOC 0717Z 240DEG 46KT 3075 9679 3031 9720
          3001 9733 2972 9767
Special weather statement, Mar 20, 3:29 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
329 AM CDT TUE MAR 20 2012

TXZ176-195>198-211-200930-
AUSTIN-BRAZOS-BURLESON-GRIMES-MADISON-WASHINGTON-
329 AM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTH OF
BRYAN TO NEAR BRYAN TO NEAR DIME BOX...MOVING EAST AT 25 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
AND FREQUENT DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WELLBORN...SHELBY...
QUARRY...NORTH ZULCH...MILLICAN...KURTEN...INDUSTRY...INDEPENDENCE...
IOLA...CARLOS...BEDIAS...WIXON VALLEY...SNOOK...MADISONVILLE...
COLLEGE STATION...BURTON...BRYAN AND BRENHAM.

RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR ARE POSSIBLE IN
THE STRONGEST STORMS. MINOR FLOODING OF LOW-LYING AREAS AND ROADWAYS
MAY OCCUR.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CDT FOR THE
WARNED AREA.

LAT...LON 3020 9675 3024 9675 3029 9666 3031 9674
      3038 9679 3072 9654 3075 9646 3093 9634
      3107 9605 3109 9578 3087 9580 3086 9586
      3078 9585 2995 9646 2994 9656 3014 9666
      3014 9677 3016 9680
TIME...MOT...LOC 0826Z 269DEG 20KT 3104 9633 3084 9634
          3002 9694
Special weather statement, Mar 20, 3:48 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
348 AM CDT TUE MAR 20 2012

TXZ176-195>198-211-200930-
AUSTIN-BRAZOS-BURLESON-GRIMES-MADISON-WASHINGTON-
348 AM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF MADISONVILLE TO 14 MILES NORTHEAST OF BRYAN TO 28 MILES WEST OF
BRENHAM...MOVING EAST AT 25 MPH.

HAIL UP TO ONE QUARTER INCH IN DIAMETER...WINDS GREATER THAN 40
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND FREQUENT DOWNPOURS
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WELLBORN...SHELBY...
QUARRY...NORTH ZULCH...MILLICAN...KURTEN...INDUSTRY...INDEPENDENCE...
IOLA...CARLOS...BEDIAS...WIXON VALLEY...SNOOK...MADISONVILLE...
COLLEGE STATION...BURTON...BRYAN AND BRENHAM.

RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR ARE POSSIBLE IN
THE STRONGEST STORMS. MINOR FLOODING OF LOW-LYING AREAS AND ROADWAYS
MAY OCCUR.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CDT FOR THE
WARNED AREA.

LAT...LON 3016 9680 3020 9675 3024 9675 3029 9666
      3031 9674 3038 9679 3040 9677 3070 9655
      3075 9646 3093 9634 3107 9605 3109 9579
      3087 9580 3086 9586 3078 9585 2996 9645
      2994 9656 3014 9666
TIME...MOT...LOC 0848Z 269DEG 20KT 3106 9613 3084 9620
          3004 9680
Special weather statement, Mar 20, 5:25 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
525 AM CDT TUE MAR 20 2012

TXZ197-210-211-226-201130-
AUSTIN-COLORADO-WASHINGTON-WHARTON-
525 AM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
COLUMBUS TO 25 MILES SOUTH OF COLUMBUS...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SHERIDAN...ROCK
ISLAND...NEW ULM...NADA...INDUSTRY...GARWOOD...FRELSBURG...CAT
SPRING...EAGLE LAKE...COLUMBUS AND BELLVILLE.

GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CDT FOR THE
WARNED AREA.

LAT...LON 2982 9671 3012 9642 3019 9619 2948 9624
      2908 9643 2926 9664 2928 9665 2935 9657
      2952 9675
TIME...MOT...LOC 1024Z 277DEG 33KT 2988 9659 2936 9666

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:24 AM CDTSpecial Weather StatementHGXBrazos, Burleson, Washington51 min
Mar 20, 3:29 AM CDTSpecial Weather StatementHGXBrazos, Burleson, Madison, Washington61 min
Mar 20, 3:48 AM CDTSpecial Weather StatementHGXBrazos, Burleson, Madison, Washington42 min
Mar 20, 3:59 AM CDTAreal Flood AdvisoryHGXBrazos, Burleson2 hr
Mar 20, 4:59 AM CDTAreal Flood AdvisoryHGXAustin, Brazos, Burleson, Colorado, Grimes, Madison and 1 more2 hr
Mar 20, 5:25 AM CDTSpecial Weather StatementHGXAustin, Colorado65 min
Mar 20, 5:53 AM CDTSpecial Marine WarningHGX112 min
Mar 20, 6:39 AM CDTSpecial Weather StatementHGXMontgomery, Waller66 min
Mar 20, 7:32 AM CDTSpecial Weather StatementHGXFort Bend58 min
Mar 20, 7:44 AM CDTSpecial Marine WarningHGX2 hr
Mar 20, 7:45 AM CDTTornado WarningHGXHarris30 min
Mar 20, 7:49 AM CDTAreal Flood AdvisoryHGXHarris, Montgomery3 hr
Mar 20, 7:59 AM CDTAreal Flood AdvisoryHGXAustin, Burleson, Washington61 min
Mar 20, 8:08 AM CDTCoastal Flood StatementHGXBrazoria, Chambers, Galveston, Harris, Matagorda7 hr
Mar 20, 8:17 AM CDTTornado WarningHGXBrazoria23 min
Mar 20, 8:34 AM CDTSpecial Weather StatementHGXHarris56 min
Mar 20, 8:41 AM CDTSpecial Marine WarningHGX94 min
Mar 20, 9:02 AM CDTRiver Flood WarningHGXBrazos, Grimes, Madison5 days
Mar 20, 9:02 AM CDTRiver Flood WarningHGXBurleson, Lee48 hr
Mar 20, 9:02 AM CDTRiver Flood WarningHGXBurleson, Lee4 days
Mar 20, 9:18 AM CDTSpecial Weather StatementHGXLiberty57 min
Mar 20, 9:21 AM CDTRiver Flood WarningHGXMontgomery60 hr
Mar 20, 9:21 AM CDTRiver Flood WarningHGXHarris, Liberty6 days
Mar 20, 9:29 AM CDTRiver Flood WarningHGXAustin, Fort Bend, Wharton4 days
Mar 20, 9:29 AM CDTRiver Flood WarningHGXBrazoria, Fort Bend, Wharton22 hr
Mar 20, 9:32 AM CDTSpecial Weather StatementHGXChambers, Galveston43 min
Mar 20, 10:02 AM CDTSpecial Marine WarningHGX88 min
Mar 20, 10:13 AM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Galveston62 min
Mar 20, 11:27 AM CDTSpecial Marine WarningHGX93 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.